Ive been prescribed 10mg citalopram foe ibs d anxiety and depression . I have health anxiety and experience some nausea most days which I know is probably caused by myself being like this although id much rather not be . I was on amitriptyline 10mg at the start of the year I developmed anxiety whilst on this and I dont know what caused it bit its stuck even after coming off ami in september this year. I feel I do need something to help me I have tried counselling and I had the beat 3 weeks of anxiety free and depression free but aomething has caused me to slip up and its back again Im just too scared to atart citalopram as I dont want it to make me sick im emetophobic as I havent been sick in 10 years so the thought of vomiting terrifies me. I have a 3 yr old daughter so I obviously get up and carry on each day because of her because I have to . But leading a life of every day feeling ill and worrying is taking its toll now :( please can someone share their experiences and what helped you so I know I will get better as I feel like im destined to be like this forever :( thanks in advance
Anyone got any experience of being on 10mg citalopram for anxiety and mild depression and ibs d ?
- 16 Dec 2013 by cupcake2290
- 23 March 2018
- depression, irritable bowel syndrome, anxiety, panic disorder, nausea/vomiting, generalized anxiety disorder, citalopram, anxiety and stress, prescription, health
Added 16 Dec 2013:
For my nausea I take metoclopramide 10mg when I feel sick and this does help even if it is all in my head or if it does work I dont know but thats whats putting me off of starting citalopram 10mg as it can cause serotonin syndrome when used together although my dr prescribed me them both and said its fine as they are low doses and so its highly unlikely that serotonin syndrome will occur.i still worry even with her reassurance :(
Trust your doctor and give yourself the chance to feel better. You may experience some mild side effects when you first start citalopram, but they will subside soon. It will take upwards of a month for the citalopram to reach max effectiveness so be patient.
Hi, your doctor is right about the very low risk of Serotonin syndrome with these 2 medications. Because the doses are very low, i would be very surprised if you had a problem in this area. I have taken Citalopram for about 6 years and have never had a problem with nausea or symptoms of SS, and i am on a very high dose. I have honestly found it to have changed my life for the better! My mother and father both take a low dose, 10mg & 20mg, for anxiety, and they too have found great success with it. I would urge you to give it a go. Please take heed of Laurie's advice though, about the 4 week induction period, you may notice some symptoms to start with, but these should alleviate in time. It really is a very good medication
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jan 2015 • 3 answers
Updated 16 Oct 2016 • 5 answers
Updated 3 Apr 2013 • 2 answers
Updated 14 Apr 2019 • 9 answers
Updated 13 days ago • 6 answers